Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jan 11, 2022, 7:41 PM EST for Palm Beach County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2022, 7:41 PM EST (00:41 UTC)
- Expired
- Jan 11, 2022, 9:45 PM EST
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
492
WGUS52 KMFL 120041
FFWMFL
FLC099-120245-
/O.NEW.KMFL.FF.W.0002.220112T0041Z-220112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
741 PM EST Tue Jan 11 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southeastern Palm Beach County in southeastern Florida...
* Until 945 PM EST.
* At 741 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean
Ridge, Kings Point, Dunes Road, Village Of Golf, Whisper Walk,
Hamptons At Boca Raton, Boca Del Mar, Boca Pointe, Gulf Stream,
Briny Breezes, Villages Of Oriole, Morikami Park, Fau South
Campus, Boca West and Sandalfoot Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2654 8016 2654 8002 2634 8005 2634 8019
FLASH FLOOD...RADAR INDICATED
$$
CWCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 6:39 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 11, 6:39 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
639 PM EST Tue Jan 11 2022
.AVIATION(00Z TAFS)...
Periods of MVFR or even IFR are possible this evening into the
overnight hours across the east coast terminals as low clouds and
showers will continue. Winds will remain out of the northeast
across all terminals throughout tonight and into the day on
Wednesday. Scattered showers will once again be possible on
Wednesday across the east coast terminals. Short fused amendments
will be likely through Wednesday for the east coast terminals.
&&
.UPDATE...
Scattered to numerous showers continue across the east coast this
evening and these showers will continue through the overnight
hours as the breezy northeasterly flow continues. With continued
coastal convergence taking place, training of showers will
continue over the east coast metro areas through the rest of the
evening and into the overnight hours. With the repeated rounds of
moderate to heavy rainfall, localized flooding will be possible as
a general 1 to 2 inches of rain has fallen over portions of the
east coast metro areas. With a breezy northeasterly flow
continuing through most of the day on Wednesday, the chances of
showers will remain in place across the eastern half of South
Florida. Localized flooding will continue to be a concern across
the east coast metro areas as repeated rounds of moderate to heavy
rainfall could still occur during this time frame. High
temperatures on Wednesday will generally range from the mid 70s
across the east coast metro areas to the upper 70s across
Southwestern Florida.
&&
.PREV DISCUSSION... (Issued 239 PM EST Tue Jan 11 2022)
SHORT TERM...
Today through Wednesday:
As a ridge of high pressure slowly builds in behind the cold front
that passed through the area this morning, a series of mid-level
impulses has resulted in convection continuing to persist over the
nearshore Atlantic waters. Continued coastal convergence has allowed
for convection to continue to persist over the greatest instability
offshore, especially over the Gulf Stream. Although the strongest
convection should continue to remain offshore, there is the
potential for lighter scattered showers to continue to make it
onshore before dissipating with time. Surface winds have also veered
northeasterly over the course of the day which has acted to negate
any cold air advection behind the front. These northeasterly winds
may also be locally gusty at times, especially in the vicinity of
shower activity.
Wind speeds should diminish slightly after sunset heading into the
overnight hours with temperatures cooling a bit more than last
night. Maximum temperatures will reach the low to mid 70s across
the area with widespread cloud cover across the area. Coastal
convergence will once again create a concern for continuing
convection along the Atlantic coast which could linger well into
Wednesday morning.
LONG TERM...
Wednesday Night through Tuesday:
The beginning of the extended period will see a continuation of the
current active pattern as the southern branch of the jetstream
remains in place over the region. A mid-level shortwave will
propagate across the northern Gulf of Mexico early Thursday morning,
which coupled with favorable upper-level divergence will allow for
the potential of cyclogenesis to take place either in the
northeastern Gulf of Mexico or just offshore of central Florida in
the Atlantic waters. As discussed in the previous AFD from earlier
this morning, the placement of cyclogenesis and where the low
pressure system develops would have some impact on precipitation
chances across our region. The latest GFS and European models have
trended with the development of the low offshore in the Atlantic
waters just east of central Florida, which would act to keep the
best instability and precipitation chances offshore. However, there
is still considerable uncertainty with this solution as model
variability between runs has been fairly high. An alternative
solution would see the development of the low pressure system in the
northeastern Gulf of Mexico before crossing the Florida Peninsula.
This would allow for slightly better precipitation chances and
greater instability to return over the region resulting in higher
shower and thunderstorm chances. Regardless, increasing moisture and
southerly flow will allow for at least some precipitation chances
over the area during Wednesday night into Thursday morning,
especially over the eastern half of South Florida.
As the developing low pressure system propagates away from Central
Florida, an associated frontal boundary will sweep through the CWA
during the day on Thursday. Winds will increase and become
northwesterly which will allow for efficient cold air advection to
take place. These elevated winds will also bring marine and beach
hazards as seas respond to the increase in wind-speeds. Dry and cool
continental air will be advected into the region, evident by
forecast model soundings that depict a very dry and very stable
airmass during this time. With elevated northwesterly winds
remaining in place over the region, maximum temperatures will remain
in the upper 60s to the low 70s on Friday even with mostly clear
skies being experienced across the region. Winds will begin to
decrease gradually on Friday afternoon before becoming light
overnight. The decrease of winds overnight will allow for a lack of
mixing in the vertical column and efficient radiational cooling to
support one of the coldest nights so far this winter on Friday
night/Saturday morning! Low temperatures in the 40s will be possible
across the interior with low temperatures in the low to mid 50s
across both coastlines. Given the lack of moisture in the vertical
column and the continued advection of a dry and cool airmass,
precipitation chances will remain low for the first part of the
weekend.
A pattern change will occur across the area on Sunday as a potent
mid-level shortwave propagates across the southeastern United
States. Current model guidance depicts cyclogenesis occurring over
the southeastern United States as the associated frontal boundary
sweeps southeastward. In response, southerly low-level winds will
increase across our area as well as an increase in thermal advection
and moisture out ahead of the boundary. Considering this is at the
far range of the extended period, considerable uncertainty remains
at this time. However, the potential placement of South Florida in
the warm sector of a deepening cyclone would allow for the potential
of strong to severe storms out ahead of the frontal boundary during
the day on Sunday. As we progress through the remainder of this
week, model guidance should become more clear in terms of the
evolution of the cyclone/frontal boundary and whether any
strong/severe potential over our area is associated with it.
As the strong cold front sweeps through the region during the day on
Sunday, elevated northwesterly winds will once again return across
the region resulting in another round of cold air advection ushering
in a drier and cooler airmass into South Florida. Outside of
hazardous marine and beach conditions, winter-time temperatures will
be experienced across South Florida during this period as rain
chances remain low. A ridge of high pressure will build into the
region which will allow for drier and cooler air to continue to
prevail.
AVIATION(18Z TAFS)...
Shower coverage has continued to wane in the vicinity of all the
Atlantic terminals, however this is going to remain fairly short-
lived. Confidence is increasing that shower coverage will increase
late this evening and should continue through the overnight period.
TEMPOs have been introduced when some of the heaviest showers should
park over the terminals, which should result in bouts of sub-MVFR
ceilings and IFR visibilities. Stay tuned for updates to the TAFs
more details become clear into the late afternoon and early evening.
MARINE...
Hazardous marine conditions are expected continue to into Wednesday
as gusty N-NE winds develop and seas build. Conditions are expected
to gradually improve late Wednesday and stay below advisory
thresholds through the end of the work week. Occasional showers and
thunderstorms will be possible over the Gulf Stream today through
Wednesday night.
BEACHES...
A moderate to high risk of rip currents is anticipated for
the next few days over the Atlantic beaches as breezy-windy E-NE
winds and medium period N-NE swell prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 66 75 63 75 / 50 40 40 20
West Kendall 65 75 60 77 / 50 40 30 20
Opa-Locka 65 75 61 76 / 50 40 40 20
Homestead 65 75 61 75 / 50 40 40 20
Fort Lauderdale 66 75 63 75 / 60 40 40 20
N Ft Lauderdale 67 74 63 75 / 60 40 40 20
Pembroke Pines 64 75 60 75 / 50 40 40 20
West Palm Beach 64 74 60 73 / 40 40 40 20
Boca Raton 66 74 62 75 / 60 40 40 20
Naples 62 78 60 73 / 0 10 30 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for FLZ168-172-
173.
High Surf Advisory until 7 PM EST Wednesday for FLZ168.
AM...Small Craft Advisory until 7 PM EST Wednesday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 7 AM EST Wednesday for GMZ656-657-676.
&&
Update/Aviation...CWC
Tonight/Wednesday and Marine...Hadi/RAG
Wednesday Night through Tuesday...Hadi
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 11, 6:42 PM EST, 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 642 PM EST Tue Jan 11 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 121745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 642 PM EST Tue Jan 11 2022 ...Localized Flooding Possible East Coast This Evening... ...Hazardous Marine Conditions Persist Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Isolated thunderstorms will be possible over the Atlantic waters and east coast, with the strongest activity capable of producing gusty winds and heavy rainfall. Flooding: With repeated rounds of moderate to heavy rainfall, localized flooding is possible this evening across the east coast metro areas. Waterspouts: An isolated waterspout cannot be ruled out over the Atlantic Waters. Rip Currents: There is a high risk of rip currents for all east coast beaches. Marine: Hazardous marine conditions will continue across the local waters with winds between 20 and 25 knots and seas up to 9 feet in the Atlantic waters. Additionally high surf is expected to develop over the beaches of Palm Beach county this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An elevated risk of rip currents will continue along the Atlantic Beaches for the rest of the week. Hazardous marine conditions will likely persist throughout Wednesday across the Atlantic waters. High surf is anticipated along the Palm Beach county beaches on Wednesday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:00 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jan 11, 8:25 PM EST | Special Marine Warning | MFL | 50 min | |
| Jan 11, 9:42 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 2 hr |
| Jan 11, 10:06 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.